Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 153, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 17, 2011, 6:26 PM EDT for Seneca County, Ohio. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2011, 6:26 PM EDT (22:26 UTC)
- Expired
- Jun 17, 2011, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Seneca County, OH
The radar
The Cleveland radar (KCLE), 109 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:35 PM EDT | HAIL 0.75 | Tiffin, OH | |
| Jun 17, 6:35 PM EDT | HAIL 1 | Tiffin, OH | |
| Jun 17, 6:45 PM EDT | TSTM WND DMG | Tiffin, OH | ONE 10 INCH TREE DOWN. |
| Jun 17, 6:45 PM EDT | HAIL 0.88 | Tiffin, OH | |
| Jun 17, 6:48 PM EDT | HAIL 1 | 4 Se Republic, OH | |
| Jun 17, 6:55 PM EDT | HAIL 0.75 | Bloomville, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283
WUUS51 KCLE 172226
SVRCLE
OHC147-172315-
/O.NEW.KCLE.SV.W.0153.110617T2226Z-110617T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
626 PM EDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SENECA COUNTY IN NORTHWEST OHIO
* UNTIL 715 PM EDT
* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TIFFIN...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOOMVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4121 8326 4121 8284 4100 8283 4099 8316
4114 8331
TIME...MOT...LOC 2227Z 309DEG 25KT 4114 8318
$$
KING2 follow-up statements
988
WWUS51 KCLE 172244
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
644 PM EDT FRI JUN 17 2011
OHC147-172315-
/O.CON.KCLE.SV.W.0153.000000T0000Z-110617T2315Z/
SENECA OH-
644 PM EDT FRI JUN 17 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EASTERN SENECA COUNTY...
AT 639 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR TIFFIN...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BLOOMVILLE AND ATTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4118 8311 4121 8284 4100 8283 4099 8316
4111 8326
TIME...MOT...LOC 2244Z 309DEG 25KT 4106 8306
$$
SCHULER193
WWUS51 KCLE 172305
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
705 PM EDT FRI JUN 17 2011
OHC147-172316-
/O.EXP.KCLE.SV.W.0153.000000T0000Z-110617T2315Z/
SENECA OH-
705 PM EDT FRI JUN 17 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SENECA COUNTY EXPIRES
AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4118 8311 4121 8284 4100 8283 4099 8316
4111 8326
TIME...MOT...LOC 2306Z 309DEG 25KT 4096 8290
$$
SCHULERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:28 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 17, 3:28 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 328 PM EDT FRI JUN 17 2011 .SYNOPSIS... WEAK HIGH PRESSURE OVER THE REGION WILL SHIFT EAST OVERNIGHT AS A WARM FRONT DEVELOPS EASTWARD FROM THE MISSISSIPPI VALLEY. THE WARM FRONT WILL MOVE SLOWLY ACROSS THE REGION OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... CONVECTION HAS DEVELOPED ALONG THE CWA FROM SOUTH OF FDY TO KNOX COUNTY WHERE CIN HAS BEEN ELIMINATED. MORE STABLE CONDITIONS TOWARD THE LAKE WILL SHOULD KEEP THE EVENING TRANQUIL. WILL INCLUDE SLIGHT TO CHANCE POPS IN THE ABOVE MENTIONED AREA. HAVE USED MAV POPS WITH MINOR CHANGES. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... DEVELOPING WARM FRONT WILL BE SLOW TO CROSS THE REGION OVER THE WEEKEND. HIGHER POPS ARE EXPECTED ALONG AND SOUTH OF THE BOUNDARY WITH DRIER CONDITIONS EXPECTED OVER NORTHWEST PA. SPC'S SREF CALIBRATED SEVERE PARAMETER IN THE LOW TO MODERATE VALUES SO WE CAN NOT RULE OUT SOME POTENTIAL FOR SEVERE WEATHER. EXPECT SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS MAINLY DURING PEAK DIURNAL HEATING. THE NAM APPEARS TO SUFFER FROM CONVECTIVE FEEDBACK SUNDAY NIGHT AND HAS BEEN DISCOUNTED. HAVE USED MAV GUIDANCE TEMPERATURES WITH SLIGHT CHANGES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AN AREA OF LOW PRESSURE WILL BE SITUATED OVER THE CENTRAL GREAT PLAINS. THE WARM FRONT EXTENDING EAST FROM THE LOW PRESSURE CENTER WILL BE LOCATED OVER NORTHERN OHIO. AS THE LOW SLOWLY PROGRESSES EAST...SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE DURING THE AFTERNOON HOURS ON TUESDAY INTO WEDNESDAY. BY WEDNESDAY AFTERNOON...THE LOW PRESSURE CENTER WILL BE LOCATED OVER SOUTHERN WISCONSIN...WITH THE WARM FRONTAL BOUNDARY EXTENDED ACROSS NORTHERN OHIO. THE LOW PRESSURE CENTER NEARLY STALLS OVER THE WESTERN GREAT LAKES AND CONTINUES TO BRING SHOWERS AND THUNDERSTORMS ALONG THE WARM FRONTAL BOUNDARY INTO THURSDAY. BY EARLY FRIDAY MORNING...THE LOW AND TRAILING COLD FRONT WILL BEGIN TO EXIT THE FORECAST AREA. LINGERING SHOWERS AND SLIGHT CHANCES FOR THUNDER REMAIN FRIDAY AFTERNOON. CONDITIONS WILL BRIEFLY CLEAR UP AND DRY OUT SATURDAY. THE START OF SUMMER WILL BRING WARM AND MUGGY CONDITIONS AS THE LOW PRESSURE SYSTEM TRACKS EAST NEXT WEEK. WITH THE SLOW PROGRESSION OF THE SYSTEM...AND THE WARM FRONTAL BOUNDARY STRETCHED ACROSS NORTHERN OHIO...TEMPERATURES AND HUMIDITY WILL CREEP UP EACH DAY. HIGH TEMPERATURES WILL TOP OUT IN THE UPPER 80S TO LOW 90S ON TUESDAY AND WEDNESDAY BEFORE COOLING OFF SLIGHTLY TO FINISH OUT THE WEEK. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... MAIN CONCERN FOR TODAY IS TIMING AND COVERAGE OF CONVECTION. LATEST MODEL GUIDANCE CONTINUES TO SHOW SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING FROM TOL TO FDY TO MFD AND SOUTHWEST OF THOSE LOCATIONS. DID MENTION TSRA FOR THOSE SITES. THERE IS UNCERTAINTY HOW MUCH...IF ANY...CONVECTION DEVELOPS TOWARD CAK AND YNG. SATELLITE SHOWING ENOUGH SUBSIDENCE IN THE WAKE OF THE EXITING LOW PRESSURE SYSTEM TO SUGGEST LOW PROBABILITY OF TSRA IN CLE AND ERI. AS OF NOW...TIMING OF CONVECTIVE INITIATION LOOKS TO BE AROUND 19Z-20Z. WILL MONITOR SITUATION AND MAKE CHANGES IF NECESSARY. SHOWER AND THUNDERSTORM ACTIVITY SHOULD DIMINISH BETWEEN BY 02Z. CEILINGS AND VISIBILITIES WILL REMAIN VFR TO MVFR THIS AFTERNOON AND INTO TONIGHT. OUTLOOK...NON-VFR CONDITIONS EXPECTED SUNDAY INTO MONDAY. && .MARINE... LIGHT AND VARIABLE FLOW AS THE GRADIENT REMAINS WEAK. WARM FRONT WILL SIT ACROSS THE MIDWEST TO OHIO VALLEY THROUGH THE WEEKEND. HIGH PRESSURE OUT OF ONTARIO WILL HELP REINFORCE A NORTHEASTERLY FLOW SUNDAY. THERE ARE MODEL DIFFERENCES ON HOW STRONG IT COULD BE. FOR NOW HAVE 3 FOOTERS ACROSS THE WEST WITH A NE FLOW AROUND 15 KNOTS. A FEW MORE DIFFERENCES ARISE EARLY NEXT WEEK AS DISTURBANCES RIDE ALONG THE FRONT AND WINDS COULD SHIFT AFTER THEIR PASSAGE...NE THROUGH NW. WARM FRONT FINALLY LIFTS NORTH OF THE LAKE BY MIDWEEK BRINGING SOUTHWEST FLOW TO THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...REL SHORT TERM...REL LONG TERM...SCHULER AVIATION...SCHULER MARINE...OUDEMAN
Hazardous weather outlook, Jun 17, 5:44 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 544 AM EDT FRI JUN 17 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-180945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 544 AM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY THROUGH SUNDAY. THE BEST CHANCES FOR SEVERE WEATHER WILL LIKELY BE SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.
In the hours before
Local storm report, Jun 17, 4:49 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL WALDO 40.46N 83.09W
06/17/2011 E1.00 INCH MARION OH POST OFFICE
&&
KINGLocal storm report, Jun 17, 5:15 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT FRI JUN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL WALDO 40.46N 83.09W
06/17/2011 E1.50 INCH MARION OH TRAINED SPOTTER
&&
KINGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 48 min |
| Jun 17, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 20 min |
| Jun 17, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.